MAUDE Adverse Event Report: STERILMED, INC. MULTI CLIP APPLIER LIGACLIP SMALL CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. MULTI CLIP APPLIER LIGACLIP SMALL CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Catalog Number ETHMCS20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for return, however has not yet been returned.We are working on obtaining manufacturing record evaluation, once we get more information it will be submitted in the supplemental.The following report numbers are related to the same event: 2134070-2019-00124, 2134070-2019-00125, 2134070-2019-00126.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with two multi clip applier ligaclip small clips and one multiple clip applier ligaclip mca and all of the devices has scissoring clips.The devices were exchanged to complete the procedure.The intent of the procedure was not altered as a result of this event.There was no patient injury or consequence.No further information has been made available.This report is for the first of the two multi clip applier ligaclip small clips.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a multi clip applier ligaclip small clips and the device has scissoring clips.The device was returned for analysis on may 13, 2019.Upon receipt of the device it was observed that the jaw appears damaged and yielded.The clip retainer and part of the push fork are bent outwards and are also out of position.The plastic shroud was lifted and cracked in twain.There were significant biological contaminants in and around the entire distal portion of the device.As well, there are no remaining clips in the returned device, originally sent to the account with 13 clips.The yellow tab is fully forward, and the handle's locking mechanism is locked and no longer actuates.For this, it was not possible to test and evaluate the device for scissoring clips.The account did not return any fired, malformed clips for examination and verification.As the device was removed from its packaging and used in the procedure - where all clips have been fired - no conclusion can be determined as to the cause of the reported issue.Possible causes for the condition found may be if the device was closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position or excessive application of torque to the jaws when positioning the device on a vessel, the resulting stresses damaging the device.A manufacturing record evaluation was performed for the reported device lot# 2071732, and no internal actions were identified.The reported issue is not confirmed.Manufacturer's ref.No: (b)(4).

Brand Name
MULTI CLIP APPLIER LIGACLIP SMALL CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8510434
Report Number2134070-2019-00124
Device Sequence Number19321624
Product Code NMJ
UDI-Device Identifier10888551019088
UDI-Public10888551019088
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue NumberETHMCS20
Device Lot Number2071732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1